Addiction: Substance Abuse Community
Frustrated, is this normal?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Frustrated, is this normal?

So I have now been clean for about a month from 150-200mg oxycodone.. I am getting worried now though because I STILL have diahrea EVERY morning and I have to take Immodium just to make it stop so I can work. Concentration *****. Somedays the energy is pretty good but other days I feel like a zombie. I guess I expected to be feeling much better than this a month into it! I'm still taking my aminos and good quality multivitamins plus a B complex. I know they help some, but these stomach symptoms are just not subsiding. I fear that this will continue and I'll end up losing my job due to poor performance.. I'm also concerned that I've been taking Immodium for this long because I thought I'd only need it for a week or two. I'm sick of letting everyone down - I did that for 4 years while I was taking this drug...
Related Discussions
5 Comments Post a Comment
Blank
Avatar_m_tn
HI first off congrats on a month clean it is the first mile stone....what your feeiling is prity normal for a heavy oxy habit ....it takes the brain some time to come back around ....right now your brain chemistry is a mess your just now starting to produce natural endorphins again ..they take a wile to build up your serotonin and dopamine are all out of wack because the lack of endorphins slowly things will start coming around I wish I could give you a time frame but it is different for everybody it has a lot to do with how long you used how high a dose your metabolism and your age....for me it was around 90 days but I broke a 16yr addiction
just know it will get better try not to get discouraged and measure your progress in weeks rather then days hang in there and keep posting for support good luck and God bless.....Gnarly    
Blank
1416133_tn?1351126817
Gnarly is right - it takes a lot of time to get past some of the withdrawal symptoms.  But firstly - CONGRATS on the 1 month clean.  That is fantastic!

And the GI issues stayed with me for a while too.  They did subside after about a month or so, but then came back almost 3 months later!  Luckily that only lasted for about a week and they're now completely gone (I'm almost 7 months clean now).  So please be reassured that this is usually normal.

However, I do think that if you feel there's something more going on with your stomach issues, you should be checked out by a Dr.  Good luck to you!  And pat yourself on the back for the month clean.  That is something to be VERY proud of!  :)
Blank
1563533_tn?1345369896
Go see your MD, the meds might have done a job on your stomach, you might need some other meds to calm it down instead of something over the counter.  The MD will know how to help you and noramlly is proud to help someone weaning theirselves from an opiate. Keep you head up AND i WISH YOU LUCK
Blank
Avatar_f_tn
You guys really are the best. I can always count on the support and you are the only ones who know how it really is:)  And it's SOO reassuring to see people who have KICKED this demon and all the different stages we go through.  My stomach is a mess but at least I'm getting my life back!!!
Blank
Avatar_f_tn
Ive kicked Heroin and Oxy many more times than I wish to admit AND am a sufferer of UC (Ulcerative Colitis) and I know your symptoms all too well. Try peppermint tea. Steep two peppermint tea bags in a cup of boiled water for 15 minutes, being sure to keep it covered so the essential oils dont evaporate. You will see a slight slick of oil on the surface. Even a candy cane or two can help.  Also, QUIT the Immodium! Ive had soo many stomach issues from the UC even before my addiction and of course after abusing these things even mores stomach issues. Drink plenty of water which actually helps keep water in your colon decreasing your diarrhea symptoms. I promise! Add fiber slowly! You have probably adjusted your eating habits since kicking and too much fiber too quickly will also increase these symptoms.

Good job and Good luck!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
Avatar_f_tn
Blank
motye51
4522800_tn?1405696702
Blank
VICourageous
ID
2083449_tn?1381358308
Blank
Sonrissa
NV
6942344_tn?1416483780
Blank
Amandag78
Perth, Australia